• Dear Guest, if you are new here please "sign up" at the top if you'd like to post messages. And if you have used this forum before note we upgraded to new forum software and couldn't transfer the passwords. To get into your account, click on the "log in" button, then click on "Forgot your password?" and reset your password. All previous posts were safely transferred to the new system but custom avatars and private messages unfortunately didn't get moved over. The upside is a newer, simpler, friendly forum.

Feeling hot and weird dreams...side effects

#1
Hi !

I've recently started taking SJW after weaning off a tricyclic a/d.
I'd just like to ask if anyone has had the following side effects. (I have read the Information pages on this site)..
I keep feeling very hot all of a sudden, only lasting a few minutes but quite unnerving (happens several times a day and at night).:rosiecheeks:
I'm having very graphic and odd dreams, not nightmares, just strange and very detailed.:wobblyeyes:
Indigestion and heartburn, I know this is a known side effect. :frown:
Apologies if these subjects have already been discussed, I couldn't find any recent posts on these side effects. :read:

Thanks, Sabina
 
#2
This is not unusual

The dreams seem to be a common issue for many, based on this forum. Not many have commented about temperature rises, but I have found that to be a slight problem for me, especially overnight. It seems these symptoms often subside as your body gets used to he SJW.
 

Simon

Regular Member
#3
I think that both the dreams (and sweating if at night) are some kind of detox process SJW seems to invoke. The same things are often experienced by
people who give up drink/drugs etc

As far as sudden hot flushes in the day go they may just be your body adjusting to the SJW.

All of the symptoms you mention should reduce in a month or so. If not try changing the dose and/or brand.
 
#4
Hi Sabina,

I've also just started with SJW, and sometimes I get a few hot flushes.
No weird dreams yet though.

I'll just continue taking the tablets, and hopefully the flushes will disappear in time.

Matt.
 
#5
feeling flushed

Hi everyone,
I too am feeling hot flashes and am also new to SJW. Thanks for the posting as I have been brushing it off as "maybe getting the flu".

I'm curious about what dosage you are taking?

I'm on day 7 of taking SJW. First 5 days I was taking 600mg at bedtime with no ill effects. I noticed a improvement in my mood as well as a lessening of distorted thinking/ feeling. The last two days (increased dosage to 3 at bedtime or 900mg) I have been feeling warm, mostly head and face, also not sleeping well. Not dreaming but waking numerous times through the night (not normal for me). Also aware that my skin feels more sensitive. These may be effects that will pass, however I'm thinking that I will go back to 600mg per day as it seemed to be helping without the side effects.
Guess I'm thinking less is more. I've seen posts where members are using 600mg as a maintenance dose but haven't found any as an initial/ongoing dose.

Any thoughts?
 
#6
Hi holdinghope,

I am taking 3 x 300mg SJW per day (0.3% hypericin), this is the recommended dosage on the bottle, and also from various SJW articles that I've read. I normally take a capsule in the morning, around 6pm, and
the final one at bedtime.

Although there is now the complication that I HAVE actually contracted the flu virus, so for now I can't tell how I am feeling due to SJW !

About 5 years ago, I was taking Fluoxetine (Prozac), for a short time only.
I noticed that I was having hot flushes / sweating then too, so perhaps this is due to the type of metabolic reactions that happen when taking anti-depressants.

I'll keep taking SJW for a good while, and see what happens in time. My guess is that these symptoms will get better with time.

Have a good day,

Matt.
 
#7
Hi Matt.
Bad luck about the flu. Hope it passes quickly for you.

So i went back to 600mg a day and haven't had the flushing or other symptoms I was getting. Might be a coincidence, but I'm going to stay with it for now. I've made the commitment to myself to use it for 3 months and try not to evaluate too much before that. Might be easier said than done.

I will increase to the recommended dose if this initial "boost" or result wears off. I'm trying not to analyze too much. Compared to how I felt ten days ago I know something is happening. At this point I don't care if it's placebo or if my body is responding quickly to SJW. I am just so thankful to feel some relief.

Wishing you well
 
Top